| Model Number |
367844 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 7.2mg blood collection tubes device experienced discolored / abnormal additive form.It was reported small platelet clumps."i've collected tubes from 3 lavender top tubes lot# 0345756 exp 4/30/22; issue small platelet clumps.".
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos for evaluation.Therefore, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to platelet clumping were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure (erroneous results/platelet clumping) because the defect was not evident in the testing of the complaint lot (retention) samples.Replicates of both complaint and control samples tested were acceptable in terms of both precision and accuracy.Laboratory visual evaluations of retain samples indicated that the edta tubes performed as expected.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint was unable to be confirmed with respect to platelet clumping.Bd was not able to identify a root cause for the indicated failure mode.
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 7.2mg blood collection tubes device experienced discolored / abnormal additive form.It was reported small platelet clumps."i've collected tubes from 3 lavender top tubes lot# 0345756 exp (b)(6) 2022; issue small platelet clumps.".